Medical Questions > Nutrition > Vitamins Forum

Taking B12 injections, how long until I feel better?

User Profile
I lost 4 kgs in about 2 months and had been feeling extreme fatigue and weakness for a few days so I got a few tests done. It revealed that my vitamin b12 level was just 109. Rbc and other tests were normal. I've started an injection course. So far I've taken 5 injections but I still feel almost the same. I'm worried. Does it take long for someone with levels as low as me to start feeling better? How long approximately if someone has a similar experience. Thanks!


Did you find this post helpful?
|

User Profile
replied October 22nd, 2014
Diagnostic Techniques, Treatments Answer A49669
Tahnk you for asking

fatigue has many etiologies. Low B12 is one of them. anemia irrespective of the cause may cause that. Good balanced diet and vitamin supplements will help. You have 109 and reference range starts from 180. so it needs a little supplementation. 5 injection more then once a week for a month then once every month for the rest of the life. meanwhile meat and proteinaceous diet and diet rich in folates is advised.

get your GI functions and stomach assessed as they play a role in b 12 absorption.

Take care


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Vitamins , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.